Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 25, 2019, 7:13 PM CDT for Barber County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2019, 7:13 PM CDT (00:13 UTC)
- Expired
- May 25, 2019, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 55 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047 WUUS53 KDDC 260013 SVRDDC KSC007-260045- /O.NEW.KDDC.SV.W.0113.190526T0013Z-190526T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Dodge City KS 713 PM CDT Sat May 25 2019 The National Weather Service in Dodge City has issued a * Severe Thunderstorm Warning for... Southeastern Barber County in south central Kansas... * Until 745 PM CDT. * At 713 PM CDT, a severe thunderstorm was located near Kiowa, moving east at 55 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Medicine Lodge, Kiowa, Sharon and Hazelton. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 1000 PM CDT for south central Kansas. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3700 9860 3733 9870 3730 9835 3700 9835 TIME...MOT...LOC 0013Z 268DEG 49KT 3708 9850 HAIL...0.75IN WIND...60MPH $$ SUGDEN
2 follow-up statements
038 WWUS53 KDDC 260033 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 733 PM CDT Sat May 25 2019 KSC007-260045- /O.CON.KDDC.SV.W.0113.000000T0000Z-190526T0045Z/ Barber KS- 733 PM CDT Sat May 25 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTHEASTERN BARBER COUNTY... At 733 PM CDT, a severe thunderstorm was located 8 miles southwest of Anthony, moving east at 55 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Medicine Lodge, Kiowa, Sharon and Hazelton. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 1000 PM CDT for south central Kansas. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3700 9852 3730 9859 3730 9835 3700 9835 TIME...MOT...LOC 0033Z 268DEG 49KT 3709 9816 HAIL...0.75IN WIND...60MPH $$ SUGDEN
075
WWUS53 KDDC 260038
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
738 PM CDT Sat May 25 2019
KSC007-260048-
/O.EXP.KDDC.SV.W.0113.000000T0000Z-190526T0045Z/
Barber KS-
738 PM CDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARBER COUNTY
WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for south central
Kansas.
LAT...LON 3700 9852 3730 9859 3730 9835 3700 9835
TIME...MOT...LOC 0038Z 268DEG 49KT 3709 9808
$$
SUGDENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:44 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 25, 5:44 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 544 PM CDT Sat May 25 2019 ...Updated Aviation Discussion... .SHORT TERM...(This afternoon through Sunday) Issued at 1153 AM CDT Sat May 25 2019 Severe storms are expected this afternoon and evening pushing across from the Texas and Oklahoma panhandles by 4PM and pushing east and northeastward throughout the evening reaching the Dodge City area by 6-7PM and Hays by 8PM. All storms are expected to push out of the area into central Kansas after 10PM. A subtle shortwave is visible on satellite across the deep reaches of south Texas near the Big Bend area pushing quickly to the north along the longwave pattern up the ridge enhancing storm development with ample upper level divergence and deepening low pressure. Dewpoints are very moist in the 60s across much of the CWA ahead of a dryline across the Texas and New Mexico state line of the panhandle and pushing into southwest Kansas later in the afternoon. Supercells are likely with these storms with large hail up to tennis balls and damaging winds over 60mph expected with a few tornadoes possible as far north as HWY 50/400, especially later towards evening as the low level jet increases to enhance the low level shear along the surface boundary jetting up across the southern counties along the Oklahoma state line. Ongoing flooding risks are possible as well with an additional 1-2 inches expected for eastern counties into south central Kansas east of HWY 283. A humid afternoon is expected with ample low level moisture present with the upslope southeast flow giving way to cloudy skies and breezy south to south east winds. These winds will turn more out of the southwest with the developing storms associated with the aforementioned low level jet. Afternoon high temperatures will push into the low 80s with overnight lows down into the upper 50s to low 60s. Sunday afternoon will see high temperatures push again into the 80s for much of the CWA with a return threat for more severe weather with another shortwave pushing across the four corner region and into the high plains during the afternoon and evening time frames. Ample low level moisture with south to southeast upslope flow pumping in the gulf moisture will lead to high dewpoints once again into the 60s for much of the region with the low level bounary pushing further to the north as Saturday with the associated dryline extending into southwest Kansas. Uncertainty Sunday will be great with the capping to deal with more so as on Saturday as to how far north and east the storms reach pushing out of eastern Colorado along the surface cyclogenesis of a weaker low pushing into western counties. With the strong lapse rates and mid level mixing, strong instability is present with the capping to be broke through later in the afternoon and better chances into the evening due to more of a backing flow in the low levels. This stronger mixing will lead to stronger shear and breaking of the cap but weakening into the eastern counties and into central and south central Kansas after sunset, when the severe weather threat should quickly diminish into the nighttime hours. Large hail and damaging winds are the main threat but again with the potential for a few tornadoes as well but quickly diminishing as the atmosphere cools into the evening through sunset. Ongoing flooding will still persist with the recent rainfall, but amounts for Sunday look to be more minimal less than half an inch expected for much of the CWA. Expect a quieter start to the week and Memorial Day with severe threats pushing off the north and northeast will not much moisture to look forward to into the long term forecast. .LONG TERM...(Sunday night through Saturday) Issued at 132 PM CDT Sat May 25 2019 A much quieter long term forecast is in store to start the new week on Memorial Day as upper level ridging sets in place across the Rockies extending over the high plains giving way to northwest flow aloft and surface high pressure. Dry and warm weather expected throughout the week with Monday morning lows starting off in the mid 50s to mid 60s warming up to low to mid 80s. Another subtle shortwave pushes across western Kansas Monday evening, but will remain dry under the dry northwest flow pattern with any storms and moisture staying well north into Nebraska and across eastern Kansas where there will be ample low level moisture to work with. This will allow a dry frontal boundary to push quickly across the area into Tuesday morning giving way to a little cooler morning temperatures in the upper 40s to mid 50s and afternoon highs into the 70s and pushing 80 by Thursday. Each afternoon will see breezy south to southwest downsloping winds that will help aid in warming up through the end of the week and keeping dry conditions with leeside troughing across eastern Colorado. Expect subtle chances for storms Friday into Saturday with the next shortwave that looks to push through out of the desert southwest bringing ample low level moisture out of the southeast ahead of this system. It is too far out to tell the severity of this disturbance, but being that time of year and the record going so far for the month, chances are, severe weather can be highly probable heading into the weekend and first days of June. These storms look to be pushed through by early Saturday morning giving way to a pleasant weekend with morning lows in the 50s and afternoon highs pushing 80degrees, which can take what we can for now as 90s and pushing 100 degrees may not be too far out into the distant future. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 534 PM CDT Sat May 25 2019 Thunderstorms have pushed across the Kansas state line from the Texas and Oklahoma panhandles affecting LBL currently and soon DDC by start of the period and HYS by 01Z. Storms look to stay east of GCK and not affect the station. VFR conditions to start and thunderstorms pushing east of all locations by 02-03Z. By 06Z, near MVFR ceilings as stratus pushes across the CWA becoming IFR by 10Z for all locations with more of a southeast low level flow. After 16Z, stratus will lift out as winds pick up to 15kts out of the south to southwest being more of a downsloping wind coupled with daytime heating as these winds mix to the surface. Expect storms to redevelop towards the end of the period if not just after the end of the period as storms push in across from eastern Colorado and northeastern New Mexico first affecting LBL and GCK, then DDC and HYS that should be reflected in the next TAF cycle. Stay tuned for updates and amendments as storms push across the area this evening and early into the night. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 81 61 83 / 70 50 50 0 GCK 59 81 57 83 / 60 60 40 0 EHA 56 78 55 83 / 60 60 40 0 LBL 58 79 57 84 / 70 70 40 0 HYS 60 79 62 84 / 70 40 50 0 P28 64 81 65 83 / 70 30 50 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for KSZ031-046-064>066- 078>081-087>090. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous weather outlook, May 25, 2:00 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 200 PM CDT Sat May 25 2019 KSZ030-031-043>046-061>066-074>081-084>090-261900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 200 PM CDT Sat May 25 2019 /100 PM MDT Sat May 25 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...This afternoon and tonight. Day 1 Discussion ---------------- Severe weather is imminent and expected this afternoon and evening pushing across the Oklahoma border by 4PM near Liberal and spreading north and northeast through the evening hours making it to the HWY 50/400 corridor by 6-7PM and I-70 corridor by 8-9PM. Expect any storms to have the potential to produce large hail up to tennis ball size and damaging winds over 60mph with a small threat of a few tornadoes south of HWY 50 through the panhandles of Texas and Oklahoma. These storms will push out of the CWA after 10PM pushing into central and north central Kansas. Flooding is also a risk as another 1-2 inches of rainfall is expected to exacerbate the ongoing flood issues, especially for areas east of HWY 283 where concerns are already occurring. Day 1 Hazards ------------- * Flooding: Elevated risk * Lightning: Elevated risk * Severe thunderstorm: Elevated risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Another round of severe weather expected for Sunday afternoon and evening with all hazards expected but with the tornado threat further north extending across much of the CWA due to the lifting warm frontal boundary and associated dryline further east and north into southwest Kansas. Flooding risks should be diminishing throughout the day with rainfall amounts look to be minimal and hit or miss with these storms not seeing anything above half an inch through the evening time frame. Quiet weather expected through much of the next week with elevated fire weather for Monday and next round of storms for Friday afternoon and evening. Days 2-7 Hazards ---------------- * Sunday - Flooding: Limited risk - Lightning: Elevated risk - Severe thunderstorm: Elevated risk * Monday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday No hazards. * Wednesday No hazards. * Thursday No hazards. * Friday - Lightning: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 4PM south of HWY 54 near Liberal and extending through mush of the area throughout the evening crossing the HWY 50/400 corridor around 6-7PM and I-70 corridor around 8-9PM. && For more details visit our webpage http://weather.gov/ddc/ehwo LOWE
In the hours before
Local storm report, May 25, 6:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
606 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD ULYSSES 37.58N 101.36W
05/25/2019 GRANT KS NWS EMPLOYEE
NWS EMPLOYEE REPORTED MAJOR FLOODING IN
ULYSSES.
&&
GTLocal storm report, May 25, 6:11 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
611 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLASH FLOOD ULYSSES 37.57N 101.35W
05/25/2019 GRANT KS STORM CHASER
REPORTS OF 3 FT. OF WATER AND A CAR
STRANDED.
&&
GTLocal storm report, May 25, 6:17 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
617 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM FLASH FLOOD 4 E BIG BOW 37.57N 101.49W
05/25/2019 GRANT KS STORM CHASER
WIDESPREAD FIELD FLOODING ALONG AND SOUTH OF
HIGHWAY 160. ALSO WATER FLOODING OVER THE
GRAVEL ROADS NEAR HIGHWAY 160.
&&
GTSpecial weather statement, May 25, 6:33 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Dodge City KS 633 PM CDT Sat May 25 2019 KSZ045-064>066-078>081-260030- Pratt KS-Hodgeman KS-Stafford KS-Pawnee KS-Ness KS-Kiowa KS- Edwards KS-Ford KS- 633 PM CDT Sat May 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD...NORTHEASTERN KIOWA...SOUTHEASTERN NESS...EASTERN HODGEMAN...PAWNEE...WESTERN STAFFORD...SOUTHWESTERN RUSH...EDWARDS AND NORTHWESTERN PRATT COUNTIES UNTIL 730 PM CDT... At 633 PM CDT, Doppler radar was tracking a strong thunderstorm near Centerview, moving north at 40 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Gray, Larned, Kinsley, Macksville, Lewis, Burdett, Hanston, Offerle, Garfield, Rozel, Belpre, Radium, Fellsburg, Hopewell, Sanford, Frizell, Bellefont, Centerview, Zook and Trousdale. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for south central, central, southwestern and west central Kansas. LAT...LON 3765 9903 3791 9980 3839 9979 3821 9880 TIME...MOT...LOC 2333Z 184DEG 35KT 3783 9935 SUGDEN
Special weather statement, May 25, 6:55 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Dodge City KS 655 PM CDT Sat May 25 2019 KSZ030-045-260030- Trego KS-Ness KS- 655 PM CDT Sat May 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NESS AND WESTERN TREGO COUNTIES UNTIL 730 PM CDT... At 655 PM CDT, Doppler radar was tracking a strong thunderstorm near Arnold, moving north at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Wakeeney, Ransom, Collyer, Trego Center and Voda. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Kansas. LAT...LON 3863 9990 3871 10016 3913 10015 3913 9977 TIME...MOT...LOC 2355Z 192DEG 42KT 3873 10007 SUGDEN
Special weather statement, May 25, 7:01 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Dodge City KS
701 PM CDT Sat May 25 2019
KSZ081-090-260030-
Pratt KS-Barber KS-
701 PM CDT Sat May 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR BARBER AND SOUTHEASTERN PRATT
COUNTIES UNTIL 730 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hardtner, moving east at 50 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Medicine Lodge, Kiowa, Hardtner, Sharon, Hazelton, Isabel and Cairo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for south central
Kansas.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Kansas.
LAT...LON 3700 9890 3782 9847 3739 9846 3738 9835
3700 9835
TIME...MOT...LOC 0001Z 268DEG 45KT 3704 9862
SUGDENThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:01 PM CDT | Special Weather Statement | DDC | Barber | 29 min |
| May 26, 12:42 AM CDT | Flash Flood Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 18 more | 26 hr |
| May 26, 2:53 AM CDT | Areal Flood Warning | DDC | Pawnee, Rush | 24 hr |
| May 26, 3:23 AM CDT | Special Weather Statement | DDC | Meade | 52 min |
| May 26, 3:43 AM CDT | Special Weather Statement | DDC | Clark, Comanche | 47 min |
| May 26, 4:18 AM CDT | Flash Flood Warning | DDC | Barber, Comanche | 6 hr |
| May 26, 4:32 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 43 min |
| May 26, 4:35 AM CDT | Special Weather Statement | DDC | Ness | 40 min |
| May 26, 4:52 AM CDT | Special Weather Statement | DDC | Pawnee, Pratt, Rush, Stafford | 53 min |
| May 26, 8:38 AM CDT | River Flood Warning | DDC | Rush | 25 hr |
| May 26, 2:55 PM CDT | Special Weather Statement | DDC | Hamilton | 50 min |
| May 26, 3:31 PM CDT | Special Weather Statement | DDC | Haskell | 29 min |
| May 26, 3:36 PM CDT | Special Weather Statement | DDC | Grant, Stevens | 24 min |
| May 26, 3:49 PM CDT | Special Weather Statement | DDC | Lane | 26 min |
| May 26, 3:58 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Gray, Haskell, Seward, Stevens | 47 min |
| May 26, 4:00 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Ness | 20 min |
| May 26, 4:27 PM CDT | Special Weather Statement | DDC | Gray | 33 min |
| May 26, 4:28 PM CDT | Special Weather Statement | DDC | Seward | 32 min |
| May 26, 4:38 PM CDT | Special Weather Statement | DDC | Haskell | 37 min |
| May 26, 4:43 PM CDT | Flash Flood Warning | DDC | Haskell | 3 hr |
| May 26, 5:01 PM CDT | Special Weather Statement | DDC | Meade | 29 min |
| May 26, 5:03 PM CDT | Special Weather Statement | DDC | Ford, Gray, Hodgeman | 42 min |
| May 26, 5:07 PM CDT | Flash Flood Warning | DDC | Gray | 3 hr |
| May 26, 5:15 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 45 min |
| May 26, 5:47 PM CDT | Special Weather Statement | DDC | Edwards, Hodgeman, Kiowa | 43 min |
| May 26, 5:50 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 40 min |
| May 26, 5:59 PM CDT | Flash Flood Warning | DDC | Ford, Gray, Hodgeman | 3 hr |
| May 26, 6:16 PM CDT | Special Weather Statement | DDC | Pawnee, Pratt, Rush, Stafford | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.